MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DYONICS WIRE DRVR SM BAT HANDPIECE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

SMITH & NEPHEW, INC. DYONICS WIRE DRVR SM BAT HANDPIECE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number 72204127
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device presented a false channel.No patient injury reported.There was not backup available.
 
Additional Manufacturer Narrative
Visual inspection and functional testing could not be performed because the device in question has not been returned for evaluation.Thus, the complaint could not be verified and a root cause could not be determined with confidence.It is difficult to perform an accurate evaluation of a failure without having the failed product to look at.As such the complaint is being closed without conclusion.However, if the product is returned in the future the complaint can be reopened and evaluated.Our quality department will continue to monitor for trends.
 
Additional Manufacturer Narrative
An evaluation was performed by the supplier and could confirm the customer complaint for the device presented a false channel.Functional inspection was performed and showed the device failed testing.The wire drive split collet was worn.This failure is due to wear from use.This device has been out in the field since 2015.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
DYONICS WIRE DRVR SM BAT HANDPIECE
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key7512220
Report Number3003604053-2018-00070
Device Sequence Number13893157
Product Code HWE
UDI-Device Identifier00885554033588
UDI-Public(01)00885554033588
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72204127
Device Catalogue Number72204127
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2018
Initial Date Received by Manufacturer 04/16/2018
Supplement Date Received by Manufacturer06/07/2018
09/04/2018
Initial Report FDA Received Date05/14/2018
Supplement Report FDA Received Date06/13/2018
09/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1